ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Yang-Mills, Gravity, and String Symmetries

Branson, Thomas and Lano, RP and Rodgers, VGJ (1997) Yang-Mills, Gravity, and String Symmetries. [Preprint]

[img]
Preview
PDF
9610023.pdf

Download (115Kb)

Abstract

In this work we use constructs from the dual space of the semi-direct product of the Virasoro algebra and the affine Lie algebra of a circle to write a theory of gravitation which is a natural analogue of Yang-Mills theory. The theory provides a relation between quadratic differentials in 1+1 dimensions and rank two symmetric tensors in higher dimensions as well as a covariant local Lagrangian for two dimensional gravity. The isotropy equations of coadjoint orbits are interpreted as Gauss law constraints for a field theory in two dimensions, which enables us to extend to higher dimensions. The theory has a Newtonian limit in any space-time dimension. Our approach introduces a novel relationship between string theories and 2D field theories that might be useful in defining dual theories. We briefly discuss how this gravitational field couples to fermions.

Item Type: Preprint
Additional Information: Phys.Lett. B412 (1997) 253-258
Department/Centre: Division of Physical & Mathematical Sciences > Centre for Theoretical Studies
Date Deposited: 25 Aug 2008
Last Modified: 19 Sep 2010 04:13
URI: http://eprints.iisc.ernet.in/id/eprint/887

Actions (login required)

View Item View Item